Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Primary decomposition: Compatibility, independence and linear growth

Author: Yongwei Yao
Journal: Proc. Amer. Math. Soc. 130 (2002), 1629-1637
MSC (2000): Primary 13E05; Secondary 13C99, 13H99
Published electronically: November 15, 2001
MathSciNet review: 1887009
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: For finitely generated modules $N \subsetneq M$ over a Noetherian ring $R$, we study the following properties about primary decomposition: (1) The Compatibility property, which says that if $\operatorname{Ass} (M/N)=\{ P_1, P_2, \dots , P_s\}$ and $Q_i$ is a $P_i$-primary component of $N \subsetneq M$ for each $i=1,2,\dots,s$, then $N =Q_1 \cap Q_2 \cap \cdots \cap Q_s$; (2) For a given subset $X=\{ P_1, P_2, \dots , P_r \} \subseteq \operatorname{Ass}(M/N)$, $X$ is an open subset of $\operatorname{Ass}(M/N)$ if and only if the intersections $Q_1 \cap Q_2\cap \cdots \cap Q_r= Q_1' \cap Q_2' \cap \cdots \cap Q_r'$ for all possible $P_i$-primary components $Q_i$ and $Q_i'$ of $N\subsetneq M$; (3) A new proof of the `Linear Growth' property, which says that for any fixed ideals $I_1, I_2, \dots, I_t$ of $R$ there exists a $k \in \mathbb N$ such that for any $n_1, n_2, \dots, n_t \in \mathbb N$ there exists a primary decomposition of $I_1^{n_1}I_2^{n_2}\cdots I_t^{n_t}M \subset M$ such that every $P$-primary component $Q$ of that primary decomposition contains $P^{k(n_1+n_2+\cdots+n_t)}M$.

References [Enhancements On Off] (What's this?)

  • [Bo] N. Bourbaki, Commutative algebra (Elements of mathematics), Translated from the French, Addison-Wesley Publishing Co. Hermann, Paris, 1972. MR 50:12997
  • [Br] M. Brodmann, Asymptotic stability of ${\operatorname{Ass}}(M/I^nM)$, Proc. Amer. Math. Soc. 74 (1979), no. 1, 16-18. MR 80c:13012
  • [Ei] D. Eisenbud, Commutative Algebra. With a view towards algebraic geometry, Graduate Texts in Mathematics, 150, Springer-Verlag, New York, 1995. MR 97a:13001
  • [HH] M. Hochster and C. Huneke, Tight closure, invariant theory, and the Briançon-Skoda theorem, J. Amer. Math. Soc. 3 (1990), no. 1, 31-116. MR 91g:13010
  • [Hu] C. Huneke, Uniform bounds in Noetherian rings, Invent. Math. 107 (1992), 203-223. MR 93b:13027
  • [HRS] W. Heinzer, L. J. Ratliff, Jr. and K. Shah, On the embedded primary components of ideals. I, J. Algebra 167 (1994) no. 3, 724-744. MR 95f:13023
  • [Mc] S. McAdam, Primes associated to an ideal, Contemporary Mathematics, 102, American Mathematical Society, Providence, RI, 1989, ISBN: 0-8218-5108-X. MR 90m:13004
  • [Ra] L. J. Ratliff, Jr., On asymptotic prime divisors, Pacific J. Math. 111 (1984) no. 2, 395-413. MR 85c:13003
  • [Sh1] R. Y. Sharp, Linear growth of primary decompositions of integral closures, J. Algebra 207 (1998) no. 1, 276-284. MR 99g:13008
  • [Sh2] R. Y. Sharp, Injective modules and linear growth of primary decompositions, Proc. Amer. Math. Soc. 128 2000 no. 3, 717-722. MR 2000e:13004
  • [Sw] I. Swanson, Powers of Ideals: Primary Decompositions, Artin-Rees Lemma and Regularity, Math Ann. 307 (1997) no. 2, 299-313. MR 97j:13005

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 13E05, 13C99, 13H99

Retrieve articles in all journals with MSC (2000): 13E05, 13C99, 13H99

Additional Information

Yongwei Yao
Affiliation: Department of Mathematics, University of Kansas, Lawrence, Kansas 66045

Keywords: Primary decomposition, Linear Growth, Artin-Rees number
Received by editor(s): October 5, 2000
Received by editor(s) in revised form: January 12, 2001
Published electronically: November 15, 2001
Communicated by: Wolmer V. Vasconcelos
Article copyright: © Copyright 2001 American Mathematical Society

American Mathematical Society